Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suggest treatment for fever due to UTI

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
I was diagnosed with a UTI last Thursday. I have been on Bactrim DS -- today is Day 7. I am peeing somewhat normally but still have discomfort in the bladder area. Now tonight I have a 100° fever. My nurse practitioner said that according to the urine culture, Bactrim is the correct drug. I'm not sure about that. Should I get to a doctor tomorrow or wait. Is Tylenol the best for a fever?
Posted Thu, 20 Feb 2014 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please wait. Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this UTI and the temperature you have reported. If for sure Bactrim was identified as the correct antibiotic after culture and sensitivity testing, then this drug should be able to treat the condition fully. However, if there are any local conditions that are promoting this infection like a kidney stone, difficulty emptying the bladder fully, of a constant source of contamination like from the guts, the infection may persist. Based on the information you have provided, your temperature doesn't exactly fit the definition of fever to the strictest terms. I will suggest that you monitor it and if it should at any time go beyond 101, you should report it as fever. I will discourage you taking Tylenol just now because it can mask a fever. If you should record a temperature of more than 101, please go back to the doctor for further investigations and assessment of treatment. One thing which surprises me is that fever is not a typical symptom of urinary tract infection. If the kidneys were involved, then it makes more sense. For now, drink much fluid in addition to the ongoing treatment. I hope this addresses your query fully. Feel free to ask for clarifications and more information if need be. I wish you well. Thanks for utilizing our services, we very much appreciate it. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor